MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E2516H-GNSB
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Partial thickness (Second Degree) Burn (2694); Full thickness (Third Degree) Burn (2696); No Code Available (3191)
Date of Event 02/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a caesarian section, the device turned itself "on" with the button on the off" position resulting in burns on the patient's body.There was two 3rd degree burns and 3 2nd degree burns.The 3rd degree burn on right mons pubis and left leg.2nd degree bilateral labia minora inferior to the clitoris.The surgeon removed burnt skin in two 3rd degree burns and placed 3 sutures.They also applied silver sulfadiazine cream.The procedure was delayed for 5-10 minutes.The patient is currently healing well.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.The device was plugged into a 40k ohm test box and activated in both the cut and coag mode with satisfactory results.The device plugged into a generator and activated normally.The device was hipot tested with satisfactory results indicating no electrical leakage.The investigation found the device to function normally and within specifications.The instructions for use (ifu) states, confirm proper electrosurgical generator power setting before proceeding with surgery.Use the lowest power setting to achieve the desired surgical effect.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a caesarian section, the device turned itself "on" with the button on the off" position resulting in burns on the patient's body.There was two 3rd degree burns and 3 2nd degree burns.The 3rd degree burn on right mons pubis approximately 2.5cm and left leg 3 cm.2nd degree bilateral labia minora 1 cm inferior to the clitoris.The surgeon removed burnt skin in two 3rd degree burns and placed 3 sutures.They also applied silver sulfadiazine cream.The procedure was delayed for 5-10 minutes.The patient is currently healing well.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key8429176
Report Number1717344-2019-00353
Device Sequence Number16551266
Product Code GEI
UDI-Device Identifier20884524003013
UDI-Public20884524003013
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K813071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE2516H-GNSB
Device Catalogue NumberE2516H-GNSB
Device Lot Number82420148X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2019
Initial Date Received by Manufacturer 02/21/2019
Supplement Date Received by Manufacturer03/20/2019
Initial Report FDA Received Date03/18/2019
Supplement Report FDA Received Date04/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient Weight84